Journal of Differential Geometry

A fixed point theorem of discrete group actions on Riemannian manifolds

Mu-Tao Wang

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 50, Number 2 (1998), 249-267.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214461170

Digital Object Identifier
doi:10.4310/jdg/1214461170

Mathematical Reviews number (MathSciNet)
MR1684980

Zentralblatt MATH identifier
0951.58020

Subjects
Primary: 53C24: Rigidity results
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60] 58E20: Harmonic maps [See also 53C43], etc.

Citation

Wang, Mu-Tao. A fixed point theorem of discrete group actions on Riemannian manifolds. J. Differential Geom. 50 (1998), no. 2, 249--267. doi:10.4310/jdg/1214461170. https://projecteuclid.org/euclid.jdg/1214461170


Export citation

References

  • [1] W. Ballmann, M. Gromov and V. Schroeder, Manifolds of Nonpositive Curvature, Birkhauser, Basel, 1985.
  • [2] W. Ballmann and J. Swiatkowski, On L 2-cohomology and property (T) for automorphism groups of polyhedral cell complexes, Geom. Funct. Anal. 7 (1997) 615-645.
  • [3] K. Brown, Buildings, Springer, Berlin, 1989.
  • [4] E. Calabi, and E. Vesentini, On compact, locally symmetric Kahler manifolds, Ann. Math. 71 (1960) 472-507.
  • [5] K. Corlette, Flat G-bundles with canonical metrics, J. Differential Geom. 28 (1988) 361-382.
  • [6] K. Corlette, Archimedean superrigidity and hyperbolic geometry, Ann. of Math. 135 (1992) 165-182.
  • [7] W. Feit and G. Higman, The nonexistence of certain generalized polygons, J. Alg. 1 (1964) 114-131.
  • [8] H. Garland, p-adic curvature and the cohomology of discrete subgroups of p-adic groups, Ann. of Math. 97 (1973) 375-423.
  • [9] M. Gromov and R. Schoen, Harmonic maps into singular spaces and p-adic superrigidity for lattices in groups of rank one, Inst. Hautes Etudes Sci. Publ. Math. 76 (1992) 165-246.
  • [10] T. Hattori, Geometry of quotient spaces of SO(3)nSL(3 R) by congruence subgroups, Math. Ann. 293 (1992) 443-467.
  • [11] J. Jost and S-T. Yau, Harmonic maps and superrigidity, Proc. Sympos. Pure Math., Amer. Math. Soc., Vol. 54, Part I, 1993, 245-280.
  • [12] G. A. Margulis, Discrete subgroups of semisimple Lie groups, Springer, Berlin, 1991.
  • [13] Y. Matsushima, On the rst Betti number of compact quotient spaces of higher dimensional symmetric spaces, Ann. of Math. 75 (1962) 312-330.
  • [14] N. Mok, Y.T. Siu and S. K. Yeung, Geometric superrigidity, Invent. Math. 113 (1) (1993) 57-83.
  • [15] P. Pansu, Formule de Matsushima, de Garland, et propriete (T) pour des groupes agissant sur des espaces symetriques ou des immeubles, Preprint, Orsay, 1996.
  • [16] M. Wang, Fixed point theorems and property (T), Preprint, 1997.
  • [17] M. Wang, On a generalization of the rst eigenvalue of a graph, Preprint, 1998.
  • [18] A. Weil, Discrete subgroups of Lie groups II, Ann. of Math. 75 (1962) 578-602.
  • [19] R. Zimmer, Ergodic theory and semisimple groups, Birkhauser, Berlin, 1984.
  • [20] A. Zuk, La propriete (T) de Kazhdan pour les groupes agissant sur les polyedres, C. R. Acad. Sci. Paris, Ser. I, 323 1996, 453-458.